I feel kind of odd about this. After I take my shot Saturday evening, I feel pretty good on Sunday. Slowed down just a touch but calm and mentally good. Toward the end of week certainly I feel more edge coming back but I can't say I feel a lot better.
Thing is treatment is supposed to end in May after 52 weeks (had a month lead in). Have been UND since about the 6th week of Incivek. Frankly my condition now is much better than before treatment. My liver was going downhill pretty fast per biopsies in the year before treatment. I don't feel "great" now, but if I'm doing something, I don't think about treatment sides any. My numbers have gotten steadily better for the past months to the point the the liver panel everything was normal first time in a long time. RBC is still low but over 10, plates still low but otherwise normal. Even my WBC went into the normal range this week.
My doctor said he just had an prior non-responder African-American that did 72 weeks achieve SVR. I'm white but I think I'm gonna stay on this stuff for 72 weeks rather than risk going back to what I had. I don't like the idea, of course, I want to stop and see that it worked but every week on this not-too-bad-now treatment, is one week closer to the new drugs' approval if current treatment fails. It's a real quandary. My doctor said we still had plenty of time to decide but I'm kind of trying to prepare myself mentally now. I had expected to stop in May, when May seemed a long time away. And then have an uncertain but drug-free summer, and end up with the outcome whatever that is. Now all of the sudden May is just around the corner.
I have an appt end of the month with my doctor, guess I'll see what's up then.
No need to bring up the HALT-C trial business, I know good and well I'm better right now in all ways as UND than not on the treatment and with VL.
"Did anyone feel better as the treatment wore on?"
It is great that you are feeling better. Makes treatment more tolerable.
You asked if anyone felt better as Tx wore on. Yes, I did. As Tx wore on, many of the side effects lessened, but I still had side effects, and I had some of them for the entire Tx. Many of the side effects eased up after about 9 months. I had the rash and skin issues throughout Tx, also had weakness, was easily fatigued, had waves of nausea, episodes of feeling faint. In addition, as the Tx progressed I got some worrisome side effects ... restless leg syndrome and loss of balance with my eyes closed, also gum recession. However, around month 9 if Tx I noticed that I was really feeling quite a bit better over all, even with those symptoms I just mentioned. I had some energy back and some motivation. My back no longer hurt like it did before Tx. I was able to stand for long periods of time, something I could not do before Tx. I realized that, in some ways, I felt much better than I had felt before Tx, even though I was still having side effects from the meds. It is difficult to explain, but I was feeling really quite good despite the side effects. I think it was my energy level and my pep and stamina. I guess I noticed it because I had been so tired before Tx and I had a lot of joint aches and pains and back pain before Tx. So when most of that left, I really noticed it. I remember I kept thinking that the virus must be gone because I feel so much better than before Tx.
So, yes, as Tx wore on, I felt a lot better, better than I had before Tx.
BTW, I finished 48 weeks of Tx on Aug. 25, 2012 and I attained SVR (had my 24 week post EOT labs done on Feb. 18th). So, while I have no proof of this, maybe I did feel good because the virus was, in fact, gone.
When I first finished I thought I would never feel really good again. It took
about three months to really start to forget about what you just went through.
This triple treatment is trying but I will never regret doing it. I'm starting to
feel better than I have in years. FYI.. I had no symptoms before starting
treatment. At least I didn't think I had any. I guess I didn't know how good
I should have felt. Getting rid of this virus is well worth the effort. I think
I feel younger too : )
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.